Alert archive / Colorado / Special Weather Statements in 2025
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Sep 15, 2025, 7:21 PM MDT for Saguache County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2025, 7:21 PM MDT (01:21 UTC)
- Expired
- Sep 15, 2025, 7:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Pueblo, CO
- Hail
- 0.25 in
- Wind
- 40
County Saguache County, CO
The radar
The Grand Junction radar (KGJX), 187 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 1.4 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 3395 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
342
WWUS85 KPUB 160121
SPSPUB
Special Weather Statement
National Weather Service Pueblo CO
721 PM MDT Mon Sep 15 2025
COZ065-066-069-160145-
La Garita Mountains Above 10000 Ft CO-
Saguache County East of Continental Divide below 10000 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
721 PM MDT Mon Sep 15 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL SAGUACHE COUNTY THROUGH
745 PM MDT...
At 721 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles south of North Pass, or 37 miles southeast of Gunnison, moving
east at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of central Saguache
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3805 10663 3816 10659 3817 10619 3791 10635
TIME...MOT...LOC 0121Z 287DEG 21KT 3809 10655
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
SimcoeWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Sep 15, 5:20 PM MDT, 2 hours 1 minute earlier. Its key messages:
- Another warm day tomorrow, but front pushes into the Pikes Peak region late afternoon/early evening.
- A cooler and wetter pattern arrives mid-week
Area forecast discussion, Sep 15, 5:20 PM MDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Pueblo CO 520 PM MDT Mon Sep 15 2025 .KEY MESSAGES... - Another warm day tomorrow, but front pushes into the Pikes Peak region late afternoon/early evening. - A cooler and wetter pattern arrives mid-week && .SHORT TERM /THROUGH TUESDAY/... Issued at 202 PM MDT Mon Sep 15 2025 Currently... Early this afternoon skies were nearly clear all over the fcst areas. Temps were in the 70s with some 80s over the plains and 50s and 60s over the higher terrain. Rest of today into tonight... Although and isolated shower/-tsra cant be ruled out over the central mtns/higher pikes peak region, it will likely remain dry over the region the rest of today through tonight. Min temps tonight should run about 4 to 8F warmer than this mornings lows. Tomorrow... Another very warm day likely across the region in advance of a cold front that will push into the region late in the day. Expect max temps pushing around 90F along the Ark Rvr valley east of Pueblo with 80s elsewhere and maybe a U70s N El Paso. Interior valleys should see temps in the L/M 70s with 50s and 60s mtns. The front will likely push across N El Paso late in the afternoon. Isolated showers and thunderstorms will develop over the mtns by early to mid afternoon and spread east. The front will likely initiate storms over the northern Pikes Peak region by late afternoon as the lift associated with the boundary pushes southward. \/Hodanish && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... Issued at 314 AM MDT Mon Sep 15 2025 Tuesday Night and Wednesday.. Models bring a cold front across our plains Tuesday night, along with fairly widespread chances for showers and thunderstorms both Tuesday night and Wednesday. Overnight lows on Tuesday will be near normal despite the frontal passage, though daytime highs on Wednesday look to be several degrees cooler than normal for this time of year. Temperatures in the 70s look to be likely for our mountain valleys and much of our plains, with the Pikes Peak region struggling to to warm up out of the 60s. Models keep the low north and east of us for the most part on Wednesday, allowing for day of cooler and more widespread rain chances with northeasterly favored upsloping along our southeast mountains and the Wet mountains as well. Snow levels dip down to 11,000 feet on Wednesday, though most of our peaks don't look to see much for actual accumulating snowfall. The main exception will be Pikes Peak, which could see upwards of an inch or two from Tuesday through Wednesday. Thursday Onwards.. Models continue to trend towards the cooler and wetter solution for Thursday and Friday, which would keep us under the influence of the Low to our northeast, and would keep ridging held off to our west. NBM temperatures have decreased incrementally, though if this trend continues, this forecaster thinks that 80s for both days would still be too warm, especially on Thursday. The NBM has also begun to trend towards continued low-end pops on the plains, which seems realistic given the Low to our northeast, though for now the NBM is only reflecting this for Thursday. Eventually we do seem to come under the influence the ridge, whether that be Friday or Saturday, which will eventually dry us out on the plains, and bring about the return of near normal temperatures as well, likely sometime this weekend. Given all of the uncertainty and back and fourth between models, have stuck with NBM output for much of the extended from Thursday onwards. && .AVIATION /00Z TAFS THROUGH 00Z TUESDAY/... Issued at 517 PM MDT Mon Sep 15 2025 KALS...VFR conditions overnight into Tuesday afternoon, with generally light, diurnally driven winds. There is a low risk of thunderstorms by late afternoon which could produce brief periods of reduced CIGS and VIS. KCOS and KPUB...VFR conditions overnight into Tuesday early afternoon, with light, diurnally driven winds. A cold front is forecast to drop south across the terminals by mid to late afternoon, with northwesterly winds, with gusts 20-25 kts. A few thunderstorms may be possible late in the afternoon. Mozley && .PUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...HODANISH LONG TERM...EHR AVIATION...MOZLEY
Hazardous weather outlook, Sep 15, 11:00 AM MDT, 8 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1100 AM MDT Mon Sep 15 2025 COZ058>089-093>099-161700- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1100 AM MDT Mon Sep 15 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Showers and thunderstorms return to the forecast from late Tuesday onwards, with the greatest coverage over our plains expected on Tuesday and Wednesday. Severe storms are not expected, but brief heavy rainfall, gusty winds, and occasional lightning may be possible with storms, especially late Tuesday. The weather over the region on Wednesday will be showery with some embedded thunder, and will likely be quite cool with lots of clouds expected. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 34/34
In the hours before
Special weather statement, Sep 15, 6:09 PM MDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Pueblo CO
609 PM MDT Mon Sep 15 2025
COZ065-066-069-160045-
La Garita Mountains Above 10000 Ft CO-
Saguache County East of Continental Divide below 10000 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
609 PM MDT Mon Sep 15 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL SAGUACHE COUNTY
THROUGH 645 PM MDT...
At 609 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles north of La Garita, or 39 miles northwest of Alamosa, moving
east at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of south central
Saguache County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3789 10633 3799 10636 3814 10599 3788 10592
TIME...MOT...LOC 0009Z 260DEG 24KT 3797 10623
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SimcoeSpecial weather statement, Sep 15, 7:21 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
721 PM MDT Mon Sep 15 2025
COZ065-066-069-160145-
La Garita Mountains Above 10000 Ft CO-
Saguache County East of Continental Divide below 10000 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
721 PM MDT Mon Sep 15 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL SAGUACHE COUNTY THROUGH
745 PM MDT...
At 721 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles south of North Pass, or 37 miles southeast of Gunnison, moving
east at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of central Saguache
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3805 10663 3816 10659 3817 10619 3791 10635
TIME...MOT...LOC 0121Z 287DEG 21KT 3809 10655
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SimcoeThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 6:09 PM MDT | Special Weather Statement | PUB | Saguache | 36 min |
| Sep 16, 1:48 PM MDT | Special Weather Statement | PUB | El Paso | 27 min |
| Sep 16, 2:06 PM MDT | Special Weather Statement | PUB | Bent | 24 min |
| Sep 16, 2:10 PM MDT | Special Weather Statement | PUB | Prowers | 35 min |
| Sep 16, 2:11 PM MDT | Special Weather Statement | PUB | Prowers | 34 min |
| Sep 16, 2:30 PM MDT | Special Weather Statement | PUB | Baca | 30 min |
| Sep 16, 2:58 PM MDT | Special Weather Statement | PUB | Baca | 32 min |
| Sep 16, 3:06 PM MDT | Special Weather Statement | PUB | Baca | 24 min |
| Sep 16, 3:29 PM MDT | Special Weather Statement | PUB | Baca | 31 min |
| Sep 16, 3:50 PM MDT | Flash Flood Warning | PUB | Baca | 3 hr |
| Sep 16, 4:07 PM MDT | Special Weather Statement | PUB | Baca | 38 min |
| Sep 16, 4:45 PM MDT | Special Weather Statement | PUB | Baca | 30 min |
Nearby
Special Weather Statements in Colorado, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.